On the Thurston-Bennequin invariant of graph divide links

Research output: Contribution to journalArticle

3 Citations (Scopus)

Abstract

We determine the Thurston-Bennequin invariant of graph divide links, which include all closed positive braids, all divide links and certain negative twist knots. As a corollary of this and a result of P. Lisca and A. I. Stipsicz, we prove that the 3-manifold obtained from S3 by Dehn surgery along a non-trivial graph divide knot K with coefficient r carries positive, tight contact structures for every r except the Thurston-Bennequin invariant of K.

Original languageEnglish
Pages (from-to)487-495
Number of pages9
JournalMathematical Proceedings of the Cambridge Philosophical Society
Volume139
Issue number3
DOIs
Publication statusPublished - 2005 Nov 1
Externally publishedYes

    Fingerprint

ASJC Scopus subject areas

  • Mathematics(all)

Cite this